Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 217, NWS Shreveport, LA

December 13, 2001Ouachita Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 13, 2001, 12:00 PM CST for Ouachita Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 13, 2001, 12:00 PM CST (18:00 UTC)
Expired
Dec 13, 2001, 12:30 PM CST
In force
30 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Ouachita Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

889 
WUUS54 KSHV 131801
SVRSHV
LAC073-131830-
/NEW.KSHV.SV.W.0138.131800-131830/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST THU DEC 13 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 1230 PM CST

* AT NOON CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF RICHWOOD...OR
  ABOUT 8 MILES SOUTHWEST OF MONROE...MOVING NORTHEAST AT 60 MPH.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE READY TO ACT
QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
UNTIL 1230 PM CST.

LAT...LON 3237 9224 3225 9208 3230 9202 3265 9199

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 10:00 AM CST, 2 hours earlier.

Area forecast discussion, Dec 13, 10:00 AM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CST THU DEC 13 2001

SHV 88D CONTINUES TO SHOW AREAS OF RAIN WITH SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS PARTS OF EAST TEXAS AND NORTH LOUISIANA...
MOVING NORTHEAST AT 45 MPH.  A FEW STORMS WELL BEHIND THE COLD FRONT
THAT EXTENDS FROM JUST SOUTH OF MLU TO NEAR BPT HAVE PRODUCED PEA TO
DIME SIZE HAIL IN NORTHEAST TEXAS AND NORTHWEST LOUISIANA.
VISIBILITIES ARE SLOWLY GETTING BETTER...ALTHOUGH DENSE FOG IS STILL
BEING OBSERVED IN PARTS OF SOUTHWEST ARKANSAS.

SO FOR THE FORECAST...WILL LET DENSE FOG ADVISORY EXPIRE AS FOG
SLOWLY LIFTS...AND REMOVE PATCHY MORNING FOG WORDING.  FLOOD
WATCH FOR THE EAST TEXAS LAKES AREA...NORTH LOUISIANA AND PARTS OF
SOUTHERN ARKANSAS WILL CONTINUE THIS AFTERNOON...AS HEATING AND
UPPER LEVEL DISTURBANCES TRACKING ALONG THE BOUNDARY WILL ALLOW
SHOWERS AND THUNDERSTORMS TO CONTINUE AND INCREASE.  SMALL HAIL HAS
BEEN REPORTED IN AREAS OF COLDER AIR...SOME 40 TO 50 MILES BEHIND
THE FRONT...AND THIS WILL LIKELY CONTINUE IN ISOLATED STRONG
THUNDERSTORMS...BUT AGAIN THE MAIN THREAT WILL BE FLOODING DUE TO
HEAVY RAIN.

UPDATE WILL BE OUT BY 1700Z.

ELEVEN

.SHV...FLOOD WATCH IN EFFECT TODAY FOR PARTS OF EAST TEXAS...SOUTH
CENTRAL ARKANSAS...AND ALL OF NORTH LOUISIANA
ARZ072-073-LAZ001>006-010>014-017>022-TXZ151>153-165>167

In the hours before

Special weather statement, Dec 13, 10:30 AM CST, 1 hour 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131730-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CST THU DEC 13 2001

RADAR SHOWS SHOWERS AND THUNDERSTORMS INCREASING ACROSS THE AREA IN
COVERAGE...AND THIS TREND WILL CONTINUE...AS UPPER LEVEL
DISTURBANCES MOVING ALONG A STALLING COLD FRONT...FROM NEAR MONROE
LOUISIANA TO BEAUMONT TEXAS....COMBINE WITH DAYTIME HEATING.

FLOODING DUE TO HEAVY RAIN WILL STILL BE THE MAIN THREAT
TODAY...HOWEVER ISOLATED SEVERE STORMS MAY PRODUCE HAIL OR DAMAGING
WINDS.

SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS... AND EMERGENCY
MANAGEMENT OFFICIALS...SHOULD KEEP INFORMED OF WEATHER DEVELOPMENTS
THIS AFTERNOON AND INTO TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 11:45 AM CSTFlash Flood WarningSHVNatchitoches, Sabine4 hr
Dec 13, 12:51 PM CSTFlash Flood WarningSHVGrant, Winn4 hr
Dec 13, 2:28 PM CSTTornado WarningSHVNatchitoches32 min
Dec 13, 3:07 PM CSTTornado WarningSHVGrant53 min
Dec 13, 3:30 PM CSTSevere Thunderstorm WarningSHVLaSalle60 min
Dec 13, 3:44 PM CSTFlash Flood WarningSHVNatchitoches3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.